MAUDE Adverse Event Report: ABBOTT VASCULAR HT VERSATURN GUIDE WIRE

ABBOTT VASCULAR HT VERSATURN GUIDE WIRE
Model Number 1013319
Medical Device Problem Codes Break (1069); Stretched (1601); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the 014 ht versaturn guide wire was removed from packaging and the tip was noted to be fractured.Loose spirals in that area could be observed.Another unspecified guide wire was used to successfully complete the procedure.There was no patient involvement and no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and chemical analysis was performed on the returned device.The reported stretched coils and contamination were confirmed.The reported break could not be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The investigation was unable to determine a conclusive cause for the reported difficulties.Factors that may contribute to stretched coils upon unpackaging include, but are not limited to, damage incurred during manufacturing, damage incurred during shipping, or inadvertent mishandling during unpackaging.Factors that may contribute to contamination include, but are not limited to, contamination incurred during manufacturing, contamination incurred during shipping, or inadvertent contamination during unpackaging.In this case, a chemical analysis was performed on the returned device to investigate the reported corrosion on the guide wire.Chemical analysis confirmed that no corrosion was present on the guide wire.A conclusive source of the reported contamination cannot be determined due to handling of the guide wire after unpackaging, exposure to elements during transit back to abbott, and due to the decontamination process the device underwent upon return.Additionally, a visual and dimensional inspection was performed on unused/sterile units from the same part and lot number.The inspection found no abnormalities, contamination, or coil damage.Furthermore, a cause for the reported stretched coils in unable to be determined.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
Subsequently, after the initial was filed returned device analysis found that the guide wire was corroded.Follow up with the account reported that the corrosion was observed.No additional information was provided.

Brand Name
HT VERSATURN GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16455673
Report Number2024168-2023-02051
Device Sequence Number15065809
Product Code DQX
UDI-Device Identifier08717648198458
UDI-Public08717648198458
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K141782
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number1013319
Device Catalogue Number1013319
Device Lot Number2022671
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer06/09/2023
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown